Alert archive / Maine / Small Craft Advisories in 2011
Small Craft Advisory 7, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Jan 22, 2011, 5:49 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2011, 5:49 AM EST (10:49 UTC)
- Expired
- Jan 22, 2011, 2:51 PM EST
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
464 WHUS71 KCAR 221049 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 549 AM EST SAT JAN 22 2011 ANZ050>052-221900- /O.CAN.KCAR.GL.W.0003.000000T0000Z-110122T1100Z/ /O.NEW.KCAR.SC.Y.0007.110122T1049Z-110122T2100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 549 AM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHWEST WINDS 15 TO 20 KT WITH GUSTS TO 30 KT. * SEAS: 3 TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VJN
2 follow-up statements
020 WHUS71 KCAR 221505 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1005 AM EST SAT JAN 22 2011 ANZ050>052-222100- /O.CON.KCAR.SC.Y.0007.000000T0000Z-110122T2100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1005 AM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS: NORTHWEST WINDS 15 TO 20 KT WITH GUSTS TO 30 KT. * SEAS: 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MIGNONE
768 WHUS71 KCAR 221951 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 251 PM EST SAT JAN 22 2011 ANZ050>052-222100- /O.CAN.KCAR.SC.Y.0007.000000T0000Z-110122T2100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 251 PM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ MIGNONE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 3:29 AM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Jan 22, 3:29 AM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
329 AM EST SAT JAN 22 2011
.SYNOPSIS...
ARCTIC HIGH PRESSURE BUILDING DOWN FROM CANADA WILL PUSH BITTERLY
COLD AIR ACROSS THE REGION THIS WEEKEND. THE HIGH WILL SETTLE
OVER THE AREA MONDAY INTO TUESDAY. ANOTHER COASTAL LOW FROM THE
SOUTHEAST STATES MAY APPROACH THE REGION LATE WEDNESDAY INTO
THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
HAVE OPTED TO XTND THE BLOWING SN ADV FOR ZONES 2 AND 6...WHERE
GUSTY WINDS OVR THE PTN OF THE FA NOTED FOR OPEN FARMLANDS WILL
CONT TO RESULT IN LCLZD AREAS OF BLOWING AND DRIFTING SN INTO MID
MORN. AFTWRDS...SLACKENING WIND GUSTS AND BETTER DAYTIME VSBYS
SHOULD ALLOW FOR THIS PTN OF THE WSW HDLN TO BE DROPPED.
WITH REGARD TO THE WIN CHILL ADV AREA...TEMPS HAVE BEEN SLOW TO
FALL VERY ERLY THIS MORN...BUT LATEST GUIDANCE BRINGS A SURGE OF
ARCTIC AIR INTO THE ADV AREA BY DAYBREAK...SO WE WILL CONT THIS
ADV FOR NOW AND LET THE DAY SHIFT EVALUATE WHETHER TO CANCEL THIS
ADV ERLY IF WIND CHILLS OF -20 OR COLDER DO NOT MATERIALIZE.
OTHERWISE...SFC OBS TO OUR WEST AND COLD CURVE IR SAT IMAGERY
INDICATES CLRG SKIES FOR THE FA TDY. WITH BRISK LLVL COLD ADVCN...
HI TEMPS TDY DESPITE THE SUNSHINE WILL STRUGGLE TO RISE ABV THE
SINGLE DIGITS N AND TEENS S. TNGT...A WEAKENING S/WV AND SFC LOW
TRACKING EWRD FROM THE GREAT LKS MAY SPREAD THIN CLDNSS OVR
NRN/CNTRL PTNS OF THE FA. GIVEN HOW COLD THIS AIR MASS IS...ANY
MOISTURE MAY RESULT IN DEPOSITION OF THIN LAYER WATER VAPOR TO
PRODUCE SCT FLURRIES OR ICE CRYSTALS ACROSS NRN/CNTRL PTNS OF THE
FA WITH LITTLE IF ANY ACCUMULATION. WITH A RIDGE AXIS XPCTD TO
XPND ACROSS THE FA TNGT...WINDS SHOULD SLACKEN SIG BLO 10 MPH...SO
WE DO NOT SEE THE NEED FOR A WIND CHILL ADV/WARN FOR THIS PD ATTM.
IN FACT...IF CLDS ARE THIN OVRNGT WHICH IS THE NORM WITH ARCTIC
AIR MASSES...AND CLR VERY LATE AS THE GUIDANCE IMPLIES...THERE
COULD BE A WINDOW OF STRONG RADIATIONAL COOLING OVR FRESH SN PACK
PARTICULARLY OVR MAJOR NRN/WRN RVR VLYS WITH OVRNGT LOWS WELL INTO
THE -20S.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
BITTER COLD ARCTIC AIR ADVECTING ACROSS THE REGION SUNDAY WILL
KEEP TEMPS BELOW ZERO ACROSS THE NORTH AND IN THE SINGLE DIGITS
DOWNEAST. THIS WILL BE FOLLOWED BY LOWS DROPPING TO 30 BELOW IN
THE NORTHWEST AND MID TEENS DOWNEAST SUNDAY NIGHT. THE GRADIENT
BETWEEN LOW PRESSURE TO THE NORTHEAST AND THE HIGH MOVING IN FROM
THE NORTHWEST WILL RESULT IN WINDS SUNDAY INTO SUNDAY NIGHT
CREATING FRIGID WIND CHILLS. WINDY AND FRIGID CONDITIONS WILL
CONTINUE THROUGH THE DAY ON MONDAY. DRY WEATHER IS EXPECTED SUNDAY
INTO MONDAY THOUGH A BIT OF MOISTURE WRAPPING INTO THE UPPER
TROUGH OVER THE FAR NORTH ON MONDAY MAY RESULT IN SOME FLURRIES.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
ARCTIC HIGH PRESSURE WILL CONTINUE TO BUILD IN MONDAY THEN CREST
OVER THE AREA TUESDAY BRINGING VERY COLD AND DRY CONDITIONS. WE
THEN TURN TO A STORM SYSTEM DEVELOPING IN THE SOUTHEAST TUESDAY
NIGHT AND TRACKING UP EAST COAST ON WEDNESDAY. THE OPERATIONAL GFS
HAS BEEN CARRYING THE LOW WELL SOUTH OF NOVA SCOTIA AND OUT TO
SEA. HOWEVER...THIS SEEMS TO BE THE OUTLIER. THE GEM, UKMET, ECMWF
AND MOST OF THE ENSEMBLE MEMBERS OF THE GFS ARE CARRYING THE STORM
NORTH BRINGING THE POTENTIAL FOR SIGNIFICANT SNOW ACROSS OUR AREA
WEDNESDAY NIGHT INTO THURSDAY. WILL GO LIKELY POPS DOWNEAST AND
CHC NORTH WED NIGHT INTO THU.
&&
.AVIATION /05Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: MAINLY VFR WITH BRIEF MVFR VSBY WITH BLSN OR SC CLD
DECK FOR NRN SITES ERLY THIS MORN.
SHORT TERM: VFR CONDITIONS ARE EXPECTED SUNDAY THROUGH MONDAY
ACROSS THE AREA.
&&
.MARINE...
NEAR TERM: STILL EXPERIENCING GALE FORCE WIND GUSTS OVR OUR WATERS
THIS MORN...SO WE WILL CONT GALES TIL 11Z...XPCTD TO BE FOLLOWED
BY AN SCA ATTM AS WIND GUSTS SHOULD AT LEAST SUBSIDE BLO 34 KT BY
THAT TIME. BOTH WINDS AND SEAS SHOULD CONT TO SUBSIDE BELOW SCA
CRITERIA BY LATE AFTN AND CONT SO INTO TNGT. WITH WINDS INCREASING
AGAIN LATE TNGT TO JUST BLO SCA...WITH ARCTIC AIR IN PLACE THE FIRST
OPPORTUNITY FOR SIGNIFICANT FREEZING SPRAY IS ANTICIPATED OVR OUR
WATERS ATTM.
SHORT TERM: WINDS WILL LIKELY REACH SCA IN GUSTS SUNDAY NIGHT AND
MONDAY. BITTER COLD AIR OVER THE WATERS WILL RESULT IN FREEZING
SPRAY SUNDAY INTO MONDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 9 AM EST THIS MORNING FOR MEZ002-
006.
WIND CHILL ADVISORY UNTIL NOON EST TODAY FOR MEZ001>004-010.
MARINE...GALE WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR ANZ050>052.
&&
NEAR TERM...VJN
SHORT TERM...BLOOMER
LONG TERM...BLOOMER
AVIATION...VJN
MARINE...VJN/BLOOMERHazardous weather outlook, Jan 22, 3:04 AM EST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 304 AM EST SAT JAN 22 2011 MEZ002-230900- NORTHEAST AROOSTOOK- 304 AM EST SAT JAN 22 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ001-003-004-010-230900- NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- CENTRAL PISCATAQUIS- 304 AM EST SAT JAN 22 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ005-011-015>017-029>032-230900- NORTHERN PENOBSCOT-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 304 AM EST SAT JAN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ006-230900- SOUTHEAST AROOSTOOK- 304 AM EST SAT JAN 22 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-230900- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 304 AM EST SAT JAN 22 2011 ...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 10:14 PM EST | Wind Chill Advisory | CAR | Aroostook, Piscataquis, Somerset | 13 hr |
| Jan 21, 10:14 PM EST | Winter Weather Advisory | CAR | Aroostook | 10 hr |
| Jan 22, 4:00 PM EST | Wind Chill Watch | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 24 hr |
Nearby
Small Craft Advisories in Maine, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.